Hail, Concho
- When
- May 4, 3:39 PM CST
- Where
- Concho County, 2 mi N of Eola
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.433, -100.083
22 hail, 3 tornado, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 4, 2:32 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 332 PM CDT THU MAY 4 2006 .UPDATE... UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH HEADLINE. && .PREV DISCUSSION... (ISSUED 132 PM CDT THU MAY 4 2006) SHORT TERM... ALL KINDS OF POSSIBILITIES FOR CONVECTION THIS AFTERNOON. THREE SURFACE BOUNDARIES IN THE AREA. COLD FRONT LOCATED ACROSS THE NORTHERN BIG COUNTRY...DRYLINE LOCATED NEAR A KINK-KFST LINE AND DEWPOINT GRADIENT/WEAK WARM FRONT LOCATED ALONG I-10. ALSO...UPPER LEVEL SPEED MAX OVER NORTHERN MEXICO WITH SOUTHWEST AND WEST CENTRAL TEXAS IN FAVORABLE LEFT EXIT REGION. THE 17Z LAPS DATA INDICATES SBCAPE VALUES OF 2500 TO 3500 J/KG OVER THE SOUTHERN CWFA AND CINH VALUES OF 80 TO 100 OVER SAN SABA AND MASON COUNTIES. SHOULD SEE SCT STORMS FIRE ACROSS WEST CENTRAL TEXAS AFTER 20Z. WITH STRONG INSTABILITY AND MODERATE SHEAR SHOULD SEE A FEW SUPERCELLS WITH THE MAIN THREATS BEING VERY LARGE HAIL AND DAMAGING WINDS...LATE THIS AFTERNOON AND TONIGHT. ISOLATED TORNADOES ARE POSSIBLE IF THE STORMS CAN INTERACT WITH LOW LEVEL BOUNDARIES AND GENERATE LOW LEVEL HELICITY. LOOKS LIKE AN MCS WILL DEVELOP BY 05/03Z AND MOVE EAST-SOUTHEAST ACROSS CENTRAL TEXAS. ALSO...LOCALLY HEAVY RAIN IS POSSIBLE. LONG TERM... A LITTLE BREAK FRIDAY MORNING...THEN SAME SETUP FOR FRIDAY AFTERNOON AND FRIDAY NIGHT. STRONG INSTABILITY AND STRONG SHEAR WILL BE PRESENT ACROSS THE AREA. ALSO...STRONGER UPPER LEVEL DYNAMICS WILL BE PRESENT ON FRIDAY AND FRIDAY NIGHT. SO STORMS WILL FIRE AGAIN FRIDAY AFTERNOON NEAR LEFT OVER BOUNDARIES...ESPECIALLY THE THURSDAY NIGHT MCS OUTFLOW BOUNDARY WHICH WILL BE LOCATED NEAR I-10. SEVERE WEATHER IS A GOOD BET AGAIN ON FRIDAY...ESPECIALLY ACROSS THE SOUTHERN HALF OF CWFA. CHC POPS ACROSS THE EASTERN HALF OF AREA ON SATURDAY...THEN MAINLY DRY WEATHER FOR SUNDAY THROUGH THURSDAY AS UPPER HEIGHTS BUILD...RESULTING IN MID LEVEL CAPPING. ALSO...ANOTHER GOOD SHOT OF COOL AIR MOVING SOUTH FOR NEXT THURSDAY AND FRIDAY. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION... KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...STERLING...SUTTON...AND TOM GREEN. && 21/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT THU MAY 4 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-051930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 228 PM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ATMOSPHERE WILL BE MODERATELY UNSTABLE THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO INITIALLY FORM ALONG A PREEXISTING OUTFLOW BOUNDARY ROUGHLY ALONG THE COLORADO RIVER. OTHER STORMS WILL LIKELY FORM NEAR THE DRYLINE OVER THE PERMIAN BASIN AND TRANS PECOS...AND DRIFT INTO WEST CENTRAL TEXAS DURING THE EVENING. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAIN...DAMAGING OUTFLOW WINDS AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL BE GREATEST FOLLOWING SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIMILAR METEOROLOGICAL PATTERN IS ANTICIPATED FOR FRIDAY...THOUGH WITH STRONGER UPPER LEVEL SUPPORT. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF WEST CENTRAL TEXAS AND MOST COMMON ALONG OLD OUTFLOW BOUNDARIES REMAINING FROM TONIGHT/S THUNDERSTORMS. LARGE HAIL WILL AGAIN BE THE PRIMARY SEVERE WEATHER THREAT. THE TORNADO THREAT MAY BE INCREASED ON FRIDAY...DUE TO INCREASED ATMOSPHERIC WIND SHEAR AND LOW LEVEL INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATE THIS AFTERNOON AND EVENING... AND AGAIN ON FRIDAY. 14/21
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1233 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL HOBBS 32.78N 100.59W
05/03/2006 E0.88 INCH FISHER TX LAW ENFORCEMENT
1055 PM HAIL ROTAN 32.85N 100.46W
05/03/2006 E0.88 INCH FISHER TX FIRE DEPT/RESCUE
NICKEL HAIL AND 50 MPH WINDS
1103 PM HAIL HOBBS 32.78N 100.59W
05/03/2006 E0.75 INCH FISHER TX LAW ENFORCEMENT
1112 PM TSTM WND GST 5 NW STAMFORD 32.99N 99.86W
05/03/2006 M61.00 MPH HASKELL TX BROADCAST MEDIA
1130 PM TSTM WND GST 5 N WEINERT 33.40N 99.67W
05/03/2006 E60.00 MPH HASKELL TX LAW ENFORCEMENT
1149 PM HAIL 4 S HOBBS 32.73N 100.59W
05/03/2006 E1.00 INCH FISHER TX LAW ENFORCEMENT
1213 AM HAIL CAPITOLA 32.62N 100.49W
05/04/2006 E1.00 INCH FISHER TX LAW ENFORCEMENT
1235 AM HAIL TYE 32.45N 99.87W
05/04/2006 E0.75 INCH TAYLOR TX BROADCAST MEDIA
1239 AM HAIL 3 E HAWLEY 32.61N 99.76W
05/04/2006 E1.75 INCH JONES TX BROADCAST MEDIA
0206 AM HAIL 2 SW ROSCOE 32.43N 100.56W
05/04/2006 E0.88 INCH NOLAN TX AMATEUR RADIO
&&
JBRAZZELThe San Angelo radar (KSJT), 39 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
22 hail, 3 tornado, 2 thunderstorm wind. Local standard time, as filed.
The tornado was a brief touch down that was observed by a storm chaser and a local volunteer fire fighter.
This was measured by the Mason RAWS site located at the airport.
The tornado damaged trees, a metal fence, and ripped some sheet metal roofing off a barn. A hunting cabin was also destroyed.
The tornado produced considerable tree damage.
A hail swath with hail sizes ranging from golfball to softball size hail formed and tracked across the town of Mertzon and produced considerable damage to roofs and vehicles. Some of the larger hailstones penetrated roofs and severely damaged vehicles. A Mertzon resident was driving home when the hailstones hit her car as big as baseballs just outside of town. The large hail smashed a hole in her back windshield, punched holes in the hood, ripped the license plate off one of its screws and destroyed both side-view mirrors. At least 250 homes had roof damage.
A hail swath began 3 miles north of Sweetwater and continued through Sweetwater and then for another mile to the east of the town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507834, 5507835, 5507836, 5507837, 5507838, 5507839, 5507840, 5507841, 5507842, 5507843, 5507844, 5507845, 5507846, 5507847, 5507848, 5507849, 5507850, 5507851, 5507917, 5507918, 5507919, 5507920, 5507922, 5507921, 5507923, 5507924, 5507925.